Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 63, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Nov 26, 2013, 7:47 PM EST for Bladen County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 26, 2013, 7:47 PM EST (00:47 UTC)
- Expired
- Nov 26, 2013, 8:45 PM EST
- In force
- 58 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 5:40 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 437 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
828
WUUS52 KILM 270047
SVRILM
NCC017-270145-
/O.NEW.KILM.SV.W.0063.131127T0047Z-131127T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
747 PM EST TUE NOV 26 2013
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 845 PM EST
* AT 745 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BLADENBORO...OR 12 MILES
SOUTHWEST OF ELIZABETHTOWN...AND MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
ELIZABETHTOWN...
JEROME...
AMMON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3475 7838 3447 7869 3446 7883 3449 7887
3450 7885 3454 7886 3457 7885 3459 7883
3462 7883 3467 7880 3469 7880 3472 7884
3486 7878 3485 7852 3486 7850
TIME...MOT...LOC 0047Z 235DEG 34KT 3454 7878
$$
BACON2 follow-up statements
191
WWUS52 KILM 270107
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
807 PM EST TUE NOV 26 2013
NCC017-270145-
/O.CON.KILM.SV.W.0063.000000T0000Z-131127T0145Z/
BLADEN NC-
807 PM EST TUE NOV 26 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EST
FOR BLADEN COUNTY...
AT 802 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITE OAK TO ABBOTTSBURG...OR ALONG A LINE EXTENDING
FROM 11 MILES NORTHWEST OF ELIZABETHTOWN TO 10 MILES SOUTHWEST OF
ELIZABETHTOWN...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMMON.
LITTLE TO NO LIGHTNING WILL OCCUR WITH THIS LINE MINIMIZING ADVANCED
NOTICE OF ITS ARRIVAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3485 7874 3486 7872 3485 7852 3486 7850
3475 7838 3447 7869 3447 7874
TIME...MOT...LOC 0106Z 235DEG 34KT 3478 7866 3451 7865
$$
BACON652
WWUS52 KILM 270127
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EST TUE NOV 26 2013
NCC017-270137-
/O.CAN.KILM.SV.W.0063.000000T0000Z-131127T0145Z/
BLADEN NC-
827 PM EST TUE NOV 26 2013
...THE SEVERE THUNDERSTORM WARNING FOR BLADEN COUNTY IS CANCELED...
AT 824 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA AND WEAKENED...THUS THE WARNING
HAS BEEN CANCELED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3485 7874 3486 7872 3485 7852 3486 7850
3475 7838 3447 7869 3447 7874
TIME...MOT...LOC 0127Z 235DEG 34KT 3489 7846 3462 7845
$$
BACONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 7:23 PM EST, 24 minutes earlier.
Area forecast discussion, Nov 26, 7:23 PM EST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 723 PM EST TUE NOV 26 2013 .SYNOPSIS... A LOW PRESSURE SYSTEM EMERGING FROM THE NORTHERN GULF OF MEXICO WILL MOVE ACROSS THE CAROLINAS TONIGHT AND WEDNESDAY MORNING. SIGNIFICANT RAINFALL IS EXPECTED WITH A RISK OF SEVERE WEATHER. THE STORM SYSTEM WILL PULL AWAY FROM THE REGION LATE ON WEDNESDAY...FOLLOWED BY HIGH PRESSURE INTO THE WEEKEND. ANOTHER STORM SYSTEM MAY AFFECT THE EASTERN CAROLINAS EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 7 PM TUESDAY...TORNADO WATCH 577 IS IN EFFECT FOR ALL OF OUR NORTH CAROLINA COUNTIES AND FOR ALL OF OUR SOUTH CAROLINA COUNTIES EXCEPT FOR MARLBORO AND DARLINGTON COUNTIES. THE WATCH IS VALID UNTIL 1 AM ALTHOUGH MAY BE EXTENDED OR REPLACED FOR PORTIONS OF THE AREA OVERNIGHT. THE PRIMARY RISK IS A DAMAGING WIND GUST OR BRIEF TORNADO. STRONG WINDS RESIDE JUST OFF THE SURFACE AND IN FACT THE LOCAL VWP WAS INDICATING WINDS OF 50 TO 60 KT...2-6 KFT ABOVE THE GROUND WITH WINDS INCREASING ABOVE THAT LAYER. SHEAR VALUES ARE HIGH...BUT INSTABILITY NEAR THE SURFACE IS LACKING. THUS FAR...CONVECTION IS SHALLOW WITH DEEPER STORM STRUCTURES RESIDING ACROSS THE WARMER OFFSHORE WATERS. HOWEVER...IT IS STILL POSSIBLE THAT A SHOWER OR THUNDERSTORM THAT ACHIEVES SUFFICIENT DEPTH AND LONGEVITY COULD BRING A DAMAGING WIND GUST OR BRIEF TORNADO. WIDESPREAD CONVECTION WILL BRING A GOOD AMOUNT OF RAIN OVERNIGHT... COMMONLY IN THE 1 TO 2 INCH RANGE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:15 PM TUESDAY...STRONG FRONTAL SYSTEM WILL BE IN PROCESS OF SWEEPING OFFSHORE ON WEDNESDAY MORNING. NAM...GFS AND ECMWF IN GOOD AGREEMENT WITH A COLD FRONT EXTENDING SOUTHWARD FROM A RAPIDLY DEEPENING LOW PRESSURE CENTER LOCATED ROUGHLY OVER EASTERN NC RIGHT AROUND DAYBREAK ON WEDNESDAY MORNING. A DEEP AND SHARP UPPER TROUGH WILL LIFT NORTHEAST ON WEDNESDAY...WITH THE TROUGH AXIS MOVING OFFSHORE DURING THE LATE AFTERNOON AND EVENING HOURS. COLD ADVECTION WILL BE VERY STRONG INITIALLY...MEANING THAT WEDNESDAYS MAXIMUM TEMPERATURES WILL HAPPEN IN THE MORNING...WITH TEMPERATURES GRADUALLY DECREASING THROUGH THE REMAINING DAYLIGHT HOURS. WEDNESDAY WILL BE QUITE BREEZY...WITH WINDS IN THE 15 TO 20 KT RANGE...AND GUSTS UP AROUND 30 KTS NEAR THE COAST. RAPID DRYING WILL FOLLOW FROPA. MODEL SOUNDINGS INDICATE CLOUDS AND THREAT OF SHOWERS/ISOLATED THUNDERSTORMS WILL HANG IN THROUGH THE MORNING HOURS...WITH PRECIP CHANCES BECOMING NIL DURING THE AFTERNOON AND CLEARING SKIES OVERNIGHT. THANKSGIVING DAY WILL BE COOL AND SUNNY AS HIGH PRESSURE BUILDS IN FROM THE WEST. OVERNIGHT WILL BE CLEAR AND COLD. EXPECT HIGHS IN THE MID 40S MOST PLACES...WITH LOWS IN THE MID TO UPPER 20S OVERNIGHT. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 2:15 PM TUESDAY...WITH THE EXCEPTION OF A CHILLY FRIDAY AND SATURDAY MOST OF THE LONG TERM APPEARS TO OFFER FAIRLY SEASONABLE WEATHER. FRIDAY THE LAST DAY WITH UPPER TROUGINESS IN THE NORTHEAST HELPING TO DRIVE LARGE 1035MB HIGH INTO THE NE AND MIDATLANTIC AS WELL AS SOUTHEASTERN U.S. BY SATURDAY EXPANSE OF THE HIGH DIMINISHES BUT A WEDGE AXIS REMAINS BEHIND. DESPITE SOME BOUNDARY LAYER RECOVERY THE UNDERCUTTING SURFACE AIRMASS WILL KEEP TEMPS BELOW CLIMO SATURDAY...ALTHOUGH A FEW DEGREES WARMER THAN FRIDAY. THE WEDGE BREAKS DOWN ON SUNDAY AND AN ONSHORE FLOW DEVELOPS. A COASTAL TROUGH WILL ALSO BE TAKING SHAPE...THE COMBINATION OF THE TWO USUALLY FAVORABLE FOR A CONSIDERABLE INCREASE IN LOW CLOUDINESS EVEN AS THE MID LEVELS CONTINUE TO BE A DOWNSLOPING DUE WESTERLY. A FURTHER INCREASE IN CLOUD COVER AS WELL AS RAIN CHANCES APPEAR SLATED FOR MONDAY. A LOW AMPLITUDE SHORTWAVE CROSSES THE AREA AND INDUCES A BETTER DEFINED LOW WITHIN THE COASTAL TROUGH. MODEL AGREEMENT IS PRETTY GOOD MONDAY AND TUESDAY CONSIDERING HOW FAR DISTANT IN TIME...SHOWING DRYING IN THE WAKE OF THIS FEATURE AS IT MOVES WELL OFFSHORE ON TUESDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 00Z...GUSTY WINDS AND MVFR/IFR CONDITIONS DUE TO LOW CIGS...HEAVY DOWNPOURS...AND AREAS OF FOG WILL PREVAIL THROUGH WEDNESDAY EARLY AFTERNOON AS A COMPLEX WEATHER SYSTEM AFFECTS THE AREA. CONDITIONS WILL THEN SLOWLY IMPROVE TO VFR. LATEST OBSERVATIONS ILLUSTRATE HEAVY RAINFALL ALONG WITH POCKETS OF MVFR/IFR CONDITIONS ACROSS THE AREA...WHERE SOME LOCATIONS ARE TEMPORARILY EXPERIENCE VFR. EXPECT TREND TO CONTINUE THROUGH THE OVERNIGHT HOURS AND WELL INTO WEDNESDAY AS A COMPLEX WEATHER SYSTEM AFFECTS THE AREA...BRINGING PERIODS OF HEAVY RAINFALL AND SOUTHEAST WINDS GUSTING TO NEAR 30 KTS AT TIMES. A TORNADO WATCH IS IN EFFECT THROUGH 06Z...AND WHILE ACTIVITY WILL BE PRIMARILY +RA/+SHRA...COULD NOT RULE OUT AN ISOLATED THUNDERSTORM. WILL MENTION THAT THE TORNADO THREAT IS DUE TO ENHANCED LLJ/HIGH SHEAR IN PLACE. AS FOR HEAVY RAINFALL TIMING...CONFIDENCE IS LOW BUT HAVE KEPT GENERAL TREND WITH LATEST GUIDANCE. INTO WEDNESDAY...WINDS WILL GRADUALLY SHIFT TO THE WEST WITH LINGERING LOW CLOUDS AND -RA/-SHRA. AS COLD AIR ADVECTION MOVES IN AS THE COMPLEX STORM SYSTEM PUSHES WELL AWAY FROM THE AREA...WINDS WILL REMAIN SUSTAINED AROUND AOB 15 KTS WITH GUSTS AROUND 25 KTS POSSIBLE AND CONDITIONS WILL IMPROVE TO VFR. EXTENDED OUTLOOK...VFR EXPECTED THROUGH THE EXTENDED. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 7 PM TUESDAY...GALE WARNING IN EFFECT FOR ALL WATERS THROUGH WED. A TORNADO WATCH IS VALID FOR ALL WATERS THROUGH 1 AM. ANY SHOWERS OR THUNDERSTORMS THAT ACQUIRE SIGNIFICANT DEPTH AND LONGEVITY MAY ACQUIRE ROTATION...LEADING TO WATERSPOUTS AND STRONG TO DAMAGING WINDS AT THE SURFACE. WIDESPREAD SHOWERS WILL PERSIST... FREQUENTLY RESTRICTING VISIBILITIES TO 1 NM OR LESS. PERSISTENT SE WINDS HAVE ALREADY BUILT SEAS TO 6 TO 9 FT EARLY THIS EVE. SEAS SHOULD PEAK OVERNIGHT AND WED MORNING BETWEEN 7 AND 11 FT AND AROUND 13 FT AT FRYING PAN SHOALS BUOY. SE WINDS WILL VEER TO S LATER TONIGHT AND THEN TO SW AS LOW PRESSURE MOVES NORTHWARD AND JUST TO THE W OF THE WATERS AND A COLD FRONT APPROACHES FROM THE W. THE TIGHT PRESSURE GRADIENT WILL ALLOW RATHER FREQUENT GALE FORCE WIND GUSTS OF 35 KT TO POSSIBLY 40 KT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 2:15 PM TUESDAY...A GALE WARNING FOR ALL WATERS WILL CONTINUE THROUGH THE DAYLIGHT HOURS OF WEDNESDAY AS STRONG GUSTY WINDS SWEEP ACROSS THE WATERS IN THE WAKE OF A COLD FRONT. WINDS WILL MODERATE SOMEWHAT DURING WEDNESDAY AFTERNOON AND MORESO ON WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. WINDS AND SEAS ON THANKSGIVING DAY WILL FURTHER FALL BELOW ADVISORY LEVELS AS THE HIGH SETTLES OVER THE EASTERN CONUS. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 2:15 PM TUESDAY...WEAKENING HIGH PRESSURE SPRAWLS INTO THE CAROLINAS ON FRIDAY FROM POINTS N. NE GRADIENT WILL BE SOMEWHAT PINCHED BUT MOSTLY OUTSIDE OF THE 20NM FORECAST ZONES. EVEN THOUGH WINDS MAY STAY CAPPED AT 10 TO 15 KT SOME SWELL ENERGY COULD STILL YIELD 5 FT SEAS OVER NRN ZONES. MEANWHILE HORRY CTY WILL BENEFIT FROM SOME WAVE SHADOWING OFF OF CAPE FEAR. GTOWN WATERS MAY BE ENOUGH OUT OF THE WAVE SHADOW TO HAVE SOME 5 FT SEAS ALONG EASTERN PERIPHERY. ON SATURDAY THE SOUTHERN FRINGE OF THE HIGH MAY MAKE A BIT OF A SOUTHWARD SURGE AS A RIDGE AXIS/WEDGE. THIS COULD ADD JUST A FEW KNOTS OF WIND BUT ONCE AGAIN MOST OF THE HIGHER WINDS REMAIN WELL OFFSHORE AS WILL THE LARGE WAVES. NO SIGNIFICANT CHANGE IN WAVES EXPECTED. WEDGE BREAKS DOWN SUNDAY ALBEIT QUITE GRADUALLY. THE MAIN DOWNWARD TREND IN WIND AND/OR SEAS LIKELY DELAYED UNTIL SUNDAY NIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...GALE WARNING UNTIL 6 PM EST WEDNESDAY FOR AMZ250-252-254-256. && NEAR TERM...RJD SHORT TERM...REK LONG TERM...MBB AVIATION...SGL
Hazardous weather outlook, Nov 26, 5:47 PM EST, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 547 PM EST TUE NOV 26 2013 NCZ087-096-099-105>110-SCZ024-032-033-039-053>056-272300- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 547 PM EST TUE NOV 26 2013 ...TORNADO WATCH 577 IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. PERIODS OF HEAVY RAIN EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF HEAVY RAIN STILL POSSIBLE WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. SCZ017-023-272300- MARLBORO-DARLINGTON- 547 PM EST TUE NOV 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN EXPECTED. AN ISOLATED DAMAGING WIND GUST IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. AMZ250-252-254-256-272300- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 547 PM EST TUE NOV 26 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM EST WEDNESDAY... ...TORNADO WATCH 577 IN EFFECT UNTIL 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. SMALL CRAFT ADVISORY CONDITIONS LIKELY WEDNESDAY NIGHT AND THURSDAY. STRONG THUNDERSTORMS MAY STILL BE ONGOING WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED. RJD
In the hours before
Special weather statement, Nov 26, 6:13 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EST TUE NOV 26 2013
SCZ024-033-270000-
DILLON-MARION-
613 PM EST TUE NOV 26 2013
...STRONG WINDS POSSIBLE IN SHOWERS TO MOVE ACROSS MARION AND DILLON
COUNTIES THROUGH 700 PM EST...
AT 612 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM WEST MARION TO 22 MILES SOUTHWEST OF RAINS...OR
ALONG A LINE EXTENDING FROM MARION TO 13 MILES EAST OF LAKE CITY...
MOVING NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...FLOYDALE...FORK...
GAPWAY...KEMPER...LAKE VIEW...RAINS...SMITHBORO...SOUTH OF THE
BORDER...WEST MARION AND ZION.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
DAMAGING WINDS WILL STILL BE POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3430 7907 3425 7913 3422 7913 3417 7919
3416 7920 3391 7945 3394 7949 3395 7949
3396 7948 3399 7951 3404 7951 3406 7952
3422 7950 3449 7930
TIME...MOT...LOC 2312Z 215DEG 38KT 3422 7945 3386 7952
BACONSpecial weather statement, Nov 26, 6:45 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 PM EST TUE NOV 26 2013
SCZ033-053-055-056-270045-
COASTAL GEORGETOWN-INLAND GEORGETOWN-INLAND HORRY-MARION-
645 PM EST TUE NOV 26 2013
...A BAND OF SHOWERS CAPABLE OF PRODUCING DAMAGING WINDS WILL MOVE
ACROSS GEORGETOWN...HORRY AND MARION COUNTIES THROUGH 745 PM EST...
AT 645 PM EST...DOPPLER RADAR INDICATED SHOWERS ALONG A LINE
EXTENDING FROM 13 MILES WEST OF DONGOLA TO 9 MILES SOUTH OF SAMPIT...
OR ALONG A LINE EXTENDING FROM 22 MILES SOUTHWEST OF CONWAY TO 15
MILES SOUTHWEST OF GEORGETOWN...MOVING NORTHEAST AT 50 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...BRITTON NECK...
BUCKSPORT...DONGOLA...GALIVANTS FERRY...GRAVES...HORRY...JACKSON...
OATLAND...PEE DEE CROSSROADS...PLANTERSVILLE AND SAMPIT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
DAMAGING WINDS WILL STILL BE POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3324 7950 3371 7940 3378 7932 3382 7932
3385 7937 3400 7934 3429 7907 3363 7909
3361 7912 3361 7910 3348 7910 3320 7943
TIME...MOT...LOC 2345Z 231DEG 45KT 3374 7934 3328 7945
BACONSpecial weather statement, Nov 26, 7:33 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
733 PM EST TUE NOV 26 2013
NCZ096-099-SCZ053-270100-
BLADEN-COLUMBUS-INLAND HORRY-
733 PM EST TUE NOV 26 2013
...A BAND OF SHOWERS CAPABLE OF PRODUCING STRONG WINDS WILL MOVE
ACROSS HORRY...BLADEN AND COLUMBUS COUNTIES THROUGH 800 PM EST...
AT 732 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ALONG A
LINE EXTENDING FROM FAIR BLUFF TO RED HILL...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTHEAST OF MULLINS TO RED HILL...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...RED HILL...WHITEVILLE...
ABBOTTSBURG...ADRIAN...ALLSBROOK...BAYBORO...BETHEL...BUCKSVILLE...
BUGHILL...CHADBOURN AND CHERRY GROVE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
VERY LITTLE LIGHTNING WILL OCCUR WITH THESE SHOWERS BUT STRONG
WINDS WILL STILL BE POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST WEDNESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
LAT...LON 3465 7867 3402 7860 3401 7864 3398 7863
3396 7865 3364 7909 3429 7908
TIME...MOT...LOC 0032Z 225DEG 37KT 3435 7895 3379 7895
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 7:33 PM EST | Special Weather Statement | ILM | Columbus | 27 min |
| Nov 26, 8:57 PM EST | Special Weather Statement | ILM | Brunswick | 63 min |
| Nov 26, 8:58 PM EST | Special Weather Statement | ILM | Pender | 47 min |
| Nov 26, 9:45 PM EST | Tornado Warning | ILM | Brunswick, Columbus, New Hanover, Pender | 45 min |
| Nov 26, 10:52 PM EST | Special Weather Statement | ILM | Pender | 23 min |
| Nov 26, 10:57 PM EST | Special Weather Statement | ILM | Bladen, Columbus | 48 min |
| Nov 26, 11:42 PM EST | Tornado Warning | ILM | Pender | 33 min |
| Nov 26, 11:46 PM EST | Special Weather Statement | ILM | Brunswick | 59 min |
| Nov 27, 12:15 AM EST | Special Weather Statement | ILM | Pender | 45 min |
| Nov 27, 12:41 AM EST | Special Weather Statement | ILM | New Hanover | 49 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.